MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE ROII HIFLOW INTRODUCER SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE ROII HIFLOW INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.(b)(4).The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that a piece of the ik device sheath broke off inside the patients arm during the procedure.The doctor was successful retrieving and removing the broken piece at the end of the procedure.The patient was in stable condition.Additional information was received february 4, 2019: the procedure performed was a balloon angioplasty on the left arm.The broken piece was removed by a snare.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction and to provide the device return date.In the initial report the b4 section was advertently left blank.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide additional.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
Additional information was received on march 19, 2019: the patient did not experience a vessel spasm during this event.The broken piece was removed without force.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3 to update the device evaluated by mfr section and to provide the completed investigation results.One 7fr ik sheath was returned for product evaluation.A snare was returned along with the sheath.Visual inspection revealed that the entire sheath was returned separated from the hub and the snare used to remove the sheath from the patient was attached to it upon receipt.The tip of the sheath appeared to be deformed and flared out when visualized under the microscope.No other anomalies were noted with the sheath.The sheath hub was inspected microscopically to check for the caulking pin and it was found to be in the original manufacturing position as seen in the attached pictures.The sheath hub was carefully dissected to remove the caulking pin.The outer diameter of the straight and flared portion of the caulking pin was measured using a calibrated caliper.The outer diameter of the straight portion was found to be 3.53mm and the outer diameter of the flared portion was 4.49mm.Both the dimensions were within the manufacturer specification.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, is likely that the product was mishandled which resulted in the separation of sheath from the hub.However, the exact cause of the reported event cannot be definitely determined based on the available information.

Brand Name
PINNACLE ROII HIFLOW INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8339498
Report Number1118880-2019-00026
Device Sequence Number206260
Product Code DYB
UDI-Device Identifier00389701008325
UDI-Public00389701008325
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K062446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberN/A
Device Catalogue NumberRSB705H
Device Lot NumberVF03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer02/14/2019
03/19/2019
05/11/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/01/2019
04/03/2019
04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight97